Mathematische Zeitschrift

, Volume 223, Issue 3, pp 367-385

First online:

Reduced models of Albert algebras

  • Holger P. PeterssonAffiliated withFachbereich Mathematik, FernUniversität Email author 
  • , Michel L. RacineAffiliated withDepartment of Mathematics, University of Ottawa


We prove existence and uniqueness of reduced models for arbitrary Albert algebras and relate them to the Tits process. This relationship yields explicit noncohomological realizations of the invariants mod 2 due to Serre and Rost. We also construct nontrivial examples of Albert division algebras with nonvanishing invariants mod 2.